Jump to content

Just Started Florinef


Recommended Posts

Hi,

Sorry I need to pick your brains! I have just started florinef 100 micro grammes daily, I have been told to increase to 200 micro grammes in 14 days if there is no improvement.

I was just wondering if you guys have any hints or tips with florinef. At the moment I can honestly say after 4 days its doing nothing - but I have been particularly potsy for several days before starting the florinef.

All of a sudden before starting the meds I was finding any standing was causing me to get disorientated and dizzy. Even putting socks and slippers on was difficult. For the last 4 days I have pretty much been bed bound - I had a hospital appointment and for 4 hours I had to sit upright in my wheel chair something I just can't do - so this is complicating things.

What I am most terrified off is weight gain, for some reason when I am on steroids I become an eating machine. The last time I was on steroids I gained 56lbs in just a few months.To me its like a switch went on and I couldn't turn it off. It was my own fault as I just couldn't stop stuffing my face. The florinef is making me hungry I am trying to ignore it drinking loads and not eating any more than normal - so far thats working. The hunger isn't so bad that it stops me sleeping which is what happened on prednisolone I had to eat every two hours it was awful.

Plus I got a bit manic on pred as well very mood swingy - so I am desperate not to repeat the awful time I had in 2008.

I have a slight headache but no increase in Blood pressure its still staying at around 90/60.

I was completely out of it at my appointment - all I remembered was that the tablets have to go in the fridge. So any advice, hints or tips would be appreciated.

Thanks

Rach

Link to post
Share on other sites

I found that it took a few weeks to have effect. The effect wasn't dramatic or sudden, but where I would look back and think, actually my symptoms have improved. There was a significant improvement in reducing dizziness, feeling less faint and I was no longer aware of the effort of holding my head up, if that makes sense. It was particularly useful in summer for counteracting the effect of hot weather exacerbating my symptoms.

In terms of weight gain, I did have increased appetite and put on about 7 - 10lbs but no more than that and I was on it for years.

Unfortunately, I had to come off it due to another health problem so I'm waiting to see how I get on this year.

Link to post
Share on other sites

Hi Cath,

Thanks for your reply.

I understand completely what you mean about the effort of holding your head up. I am really suffering with that at the moment.

I am prepared for a little weight gain as I will be retaining fluid. I just dont want to make the silly mistake I made before.

Thanks

Rach

Link to post
Share on other sites

The other thing I should have mentioned is about storage. It used to be OK to store at room temperature, but the UK manufacturer changed the preparation and it now has a longer life but, as you know, should be kept in the fridge. Obviously, this is a pain if travelling.

One of the Addisons disease patient groups commissioned some research which showed that provided it is stored at less than 25 degrees Celsius, it was over 95% effective for a month. I may be slightly out with the percentage (I think it may have been higher than 95% but will err on the side of caution). The article is now in a members area I can't access to verify but the gist is that it is OK for a month if kept below 25 degrees Celsius. The test was only for a month, so I don't know when there starts to be a significant effect on efficacy. On discovering this, I stopped worrying about transporting it in a cool box if going on holiday.

Link to post
Share on other sites

Hi Cath,

Thanks for that. I panicked at the hospital when it had refridgerate immediately on it, we had a 30 minute drive home. Then I remembered our new car has a cool box (the size of a can of drink!) in the front so I used that for the first time! LOL

Thanks very much

Rach

Link to post
Share on other sites

We don't have to refrigerate our Florinef here in the USA. When a cheap generic that doesn't require refrigeration exists, why in the world would they change it?

I just wanted to comment that I also get hyper when taking Prednisone or other steroids but not with Florinef, so maybe you will luck out and not get the same effects.

Also, take Florinef in the AM, or it will keep you awake at night.

Lastly, it did take several months for me to notice the difference in how I felt. It seemed to gradually work to keep my blood pressure from dropping but it took awhile before I FELT different, maybe because I had to adjust to a new BP reading.

I am sure you know this, but be sure to increase your salt because Florinef works by retaining salt and if you are drinking more, it won't do any good it you don't salt load.

Link to post
Share on other sites

A lot of small countries have the refrigerated preparation of fludrocortisone. It's just economics. We used to have the non-refrigerated version, but that only has a 12 month shelf life. There were many supply problems because the drug price is so cheap, the manufacturer makes no money making small batches when there are a relatively small number of people (and dogs!) taking the drug. On several occasions, I could not get any from the pharmacy and hospital and veterinary supplies were made available to those with Addisons.

The refrigerated version has a 24 month life and, as far as I am aware, the supply problems were resolved.

Link to post
Share on other sites

florinef was a life changer for me. really helps. i hate prednisone, but florinef doesn't affect me in the same way. I take 3/4 of a pill daily in the morning and have for almost three years. My hands and feet get a little puffy on it, but I really don't mind. My bp stays pretty stable on it-- usually around 115/75. Before, it was all over the map. I add extra fluid and salt if I'm having a rough day, but otherwise don't particularly salt or fluid load, other than to make sure I always do have fluids relatively nearby. I'm not cured, but now function at about 85%. I think florinef helped more than midodrine, but takes longer to take effect.

Link to post
Share on other sites

Hi,

Thank you all for taking the time to reply.

I have noticed that I am not as dehydrated on Florinef already. I drink a lot anyway, but my hands and fingers would be wrinkled (like I had soaked them in water) if I consumed less than 4 litres of fluid a day. This seems to have stopped and I have normal fingers again. I have noticed that my eyes are really puffy in the mornings so I look like a frog LOL! Small price to pay if its keeping the fluid in.

I have also noticed that the strong heart beat feelings I get have also subsided, could be coincidence could be the florinef I will wait and see how I get on as its early days. I am still in a bit of a rough patch so its difficult to gauge.

I had real problems sleeping on prednisolone but I seem to be OK on florinef so thats good. I wasn't looking forward to pacing around at 4am having not slept.

I do have trouble with the salt loading as I can't abide salt. So I have been adding small amounts to orange squash and ensuring that I cook with salt. Luckily hubs blood pressure is also on the low side of normal - when he had his car crash they took his BP in the ambulance and it was 113/70! Pulse of 99 though - hardly surprising. They assumed his BP would be high due to the stressful nature of the incident. So maybe the extra salt will do us both some good!

Thanks again

Rach

Link to post
Share on other sites

For me, florinef just does not do enough good to be worth the increased migraines. So it is my medication of last resort, we only use it when all other options to bring up my BP have failed. When my BP gets stabilized again, usually 4-6 weeks later, we titrate my dosage down and get me off the medication again.

Sandy

Link to post
Share on other sites

Hi Sandy,

Thanks for your reply.

I have noticed I have had a continual headache since starting florinef. Happens about an hour after I take it. However I am also having a lot of neck pain due to having a weak neck (possible / more than likely EDS) so I am in a quandary is it the neck? Or is it the florinef? At present its not enough for me to stop. But I don't want to have a headache for the rest of my life.

I have scored a normal blood pressure today 123/70!( normal before was 90/60 and lower) Highest its been in a year - down side is I still feel lousy.

I rang my GP today to let him know I was on florinef as I knew he wouldn't have received any info from the hospital yet and he advised me that cerazette my contraceptive pill would make the florinef effect stronger - he checked in his pharmacy handbook. I have to say I am pretty impressed with my new GP!

He also told me it wasn't a miracle cure and not to think it would get rid of the POTS. He said at the moment any improvement is great, but POTS is life long. I thought that was honest of him. Obviously there are some people for who it goes into remission but there are others that aren't. I liked the fact he knows you don't just pop a pill and it goes away. He has quite a few EDS and Pots patients and I think they have taught him a lot.

Thanks

Rach

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...